Communications in Mathematical Physics

, Volume 320, Issue 2, pp 395–424

Well-Posedness and Uniform Bounds for a Nonlocal Third Order Evolution Operator on an Infinite Wedge


DOI: 10.1007/s00220-013-1708-z

Cite this article as:
Knüpfer, H. & Masmoudi, N. Commun. Math. Phys. (2013) 320: 395. doi:10.1007/s00220-013-1708-z


We investigate regularity and well-posedness for a fluid evolution model in the presence of a three-phase contact point. We consider a fluid evolution governed by Darcy’s Law. After linearization, we obtain a nonlocal third order operator which contains the Dirichlet-Neumann operator on the wedge with opening angle \({\epsilon > 0}\) . We show well-posedness and regularity for this linear evolution equation. In the limit of vanishing opening angle, we show the convergence of solutions to a fourth order degenerate parabolic operator, related to the thin-film equation. In the course of the analysis, we introduce and characterize a new type of sum of weighted Sobolev spaces which are suitable to capture the singular limit as \({\epsilon \to 0}\) . In particular, the nature of the problem requires the use of techniques that are adapted to the problem in the singular domain as well as the degenerate limit problem.

Copyright information

© Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  1. 1.Institut für Angewandte MathematikUniversität BonnBonnGermany
  2. 2.Courant InstituteNew York UniversityNew YorkUSA

Personalised recommendations